Florida, 2005Lightning Strike in Florida, July 14, 2005
July 14, 2005 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 14, 1:33 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 14, 1:33 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT THU JUL 14 2005
.DISCUSSION...HIGH PRESSURE STILL STATIONARY OVER MUCH OF THE
ATLANTIC BASIN WITH AXIS GENERALLY ALONG 30 DEGREES NORTH. THIS HAS
NOT BUDGED AND IS NOT EXPECTED TO MOVE MUCH OVER THE NEXT WEEK.
THUS...EASTERLY BREEZES WILL CONTINUE TO BLOW ACROSS SOUTH
FLORIDA. THIS WILL CONTINUE TO SPARE THE SOUTHEAST FLORIDA
BEACHES FROM MUCH IN THE WAY OF AFTERNOON STORMS BUT WILL
MAINTAIN THE SLIM CHANCES OF A MORNING SHOWER. AN INCREASINGLY
MOIST ATMOSPHERE WILL MEAN SCATTERED MAINLY INLAND STORMS OVER
THE EASTERN METRO AREAS...AND MORE NUMEROUS STORMS OVER INLAND AND
WEST COAST AREAS.
UPPER SHORTWAVE TROUGH NOW APPROACHING THE SOUTHEASTERN BAHAMAS
WILL CROSS SOUTH FLORIDA LATE ON FRIDAY. THIS COULD ENHANCE THE
LATE AFTERNOON AND EARLY EVENING CONVECTION. CURRENT POPS ALREADY
A BIT ABOVE GUIDANCE AND UNCERTAINTY ASSOCIATED WITH TIMING THAT
APPEARS TO BE OFFSET FROM PEAK DIURNAL HEATING MAY LIMIT COVERAGE
SOMEWHAT...SO CURRENT 50-60 POPS LOOK FAIRLY GOOD AT THE MOMENT.
HURRICANE EMILY WILL CROSS THE CARIBBEAN SEA THIS WEEKEND AND WILL
STAY WELL SOUTH OF THE AREA. IN FACT...LATEST MODEL RUNS AND
DISTANT SOUTHERN TRACK OF THE TROPICAL CYCLONE SHOULD RESULT IN
ONLY LIGHT TO MODERATE BREEZES ACROSS THE SOUTHERN PORTIONS OF THE
FLORIDA PENINSULA.
&&
.MARINE...NO PROBLEMS FOR BOATERS. ONLY SLIGHT INCREASES IN WINDS
AND SEAS OVER THE WEEKEND...PARTICULARLY OVER OUR EXTREME SOUTHERN
WATERS AS EMILY IS AT HER CLOSEST POINT TO SOUTH FLORIDA...PERHAPS
MORE THAN 400 MILES AWAY.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 89 79 90 / 20 40 20 50
FORT LAUDERDALE 79 88 80 89 / 20 40 20 50
MIAMI 78 89 79 90 / 20 50 20 50
NAPLES 76 92 76 92 / 20 50 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
55
Hazardous weather outlook, Jul 14, 8:56 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
956 AM EDT THU JUL 14 2005
FLZ063-066>075-150845-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD
METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE-
945 AM EDT THU JUL 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
ACROSS SOUTH FLORIDA, ESPECIALLY THIS AFTERNOON THROUGH THIS
EVENING. THE MAIN IMPACTS FROM THE STORMS WILL BE STRONG WIND
GUSTS TO 40 TO 50 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS.
THE HEAVY DOWNPOURS COULD CAUSE FLOODING OF POORLY DRAINED AND LOW
LYING AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS DEVELOPMENT IS EXPECTED EACH DAY. A FEW STORMS ON
FRIDAY COULD BECOME STRONG, CONTAINING GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
AMZ630-650-651-670-671-150845-
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-
945 AM EDT THU JUL 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
WATERSPOUTS: A LIGHT EAST TO SOUTHEAST WIND FLOW COMBINED WITH
SCATTERED SHOWERS WILL RESULT IN A HIGH RISK OF WATERSPOUTS OVER
THE ATLANTIC WATERS AND BISCAYNE BAY THROUGH TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 14, 11:41 AM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1241 PM EDT THU JUL 14 2005
FLZ068-141730-
PALM BEACH EASTERN-
1241 PM EDT THU JUL 14 2005
AT 1240 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
LOCATED OVER WESTERN SECTIONS OF DELRAY BEACH...BETWEEN THE TURNPIKE
AND US 441. THIS STORM WAS DRIFTING SLOWLY WEST AND WILL AFFECT THIS
AREA THROUGH 130 PM.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.
Lightning, Broward
- When
- July 14, 3:00 PM EST
- Where
- Broward County, 8 mi W of Plantation
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Lightning struck and damaged the roofs of two homes in Weston. There were no fires and no one was injured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Georgia, July 14, 20051 death · 6 injured · $132,000 · 5 events
- Flash Flooding and Damaging Winds in New York, July 14, 20051 injured · $240,000 · 56 kt wind · 10 events
- Flash Flood in New York, July 14, 2005$500,000 · 1 event
- Lightning Strike in Florida, July 14, 2005$500,000 · 1 event
- Flash Flooding in Ohio, July 14, 2005$450,000 · 2 events
- Flash Flooding and Damaging Wind in Mississippi, July 14, 2005$365,000 · 50 kt wind · 4 events
- Flash Flood in Alabama, July 14, 2005$300,000 · 1 event
- Flash Flood and Hail in Texas, July 14, 2005$130,000 · 1 in hail · 17 events
- Flash Flood and Damaging Wind in Texas, July 14, 20051 injured · $170,000 · 53 kt wind · 3 events
- Flash Flood in Alabama, July 14, 2005$150,000 · 1 event
- Debris Flow in North Carolina, July 14, 2005$50,000 · 1 event
- Flash Flood in Texas, July 14, 2005$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470106.